Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 350, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 29, 2011, 5:39 PM CDT for Butler County, Greenwood County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2011, 5:39 PM CDT (22:39 UTC)
- Expired
- Jul 29, 2011, 6:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 77 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
419
WUUS53 KICT 292239
SVRICT
KSC015-073-292315-
/O.NEW.KICT.SV.W.0350.110729T2239Z-110729T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
539 PM CDT FRI JUL 29 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 615 PM CDT
* AT 534 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROSALIA...OR 15 MILES EAST OF EL DORADO...AND MOVING EAST AT
10 MPH. OTHER STRONG TO SEVERE STORMS WERE LOCATED JUST WEST
OF LATHAM.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN BUTLER AND WESTERN
GREENWOOD COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3781 9674 3798 9665 3800 9636 3768 9640
3760 9647 3760 9653 3755 9653 3750 9678
TIME...MOT...LOC 2238Z 269DEG 9KT 3780 9657
WIND...HAIL 60MPH <.75IN
$$
DARMOFAL2 follow-up statements
300
WWUS53 KICT 292257
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CDT FRI JUL 29 2011
KSC015-073-292315-
/O.CON.KICT.SV.W.0350.000000T0000Z-110729T2315Z/
GREENWOOD KS-BUTLER KS-
557 PM CDT FRI JUL 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BUTLER AND SOUTHWESTERN GREENWOOD COUNTIES UNTIL 615 PM CDT...
AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF EUREKA...MOVING
EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN GREENWOOD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3763 9665 3778 9667 3798 9661 3800 9636
3768 9640 3760 9647 3760 9653
TIME...MOT...LOC 2258Z 269DEG 9KT 3780 9651
WIND...HAIL 60MPH <.75IN
$$
DARMOFAL758
WWUS53 KICT 292310
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CDT FRI JUL 29 2011
KSC015-073-292321-
/O.EXP.KICT.SV.W.0350.000000T0000Z-110729T2315Z/
GREENWOOD KS-BUTLER KS-
610 PM CDT FRI JUL 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BUTLER AND
SOUTHWESTERN GREENWOOD COUNTIES WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3763 9665 3778 9667 3798 9661 3800 9636
3768 9640 3760 9647 3760 9653
TIME...MOT...LOC 2311Z 269DEG 9KT 3780 9647
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:45 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 29, 3:45 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 345 PM CDT FRI JUL 29 2011 .DISCUSSION... FORECAST HIGHLIGHT: DANGEROUS HEAT TO RETURN WITH VENGEANCE THIS WEEKEND & PERSIST THRU THE MIDDLE OF NEXT WEEK. THEREFORE...EXCESSIVE HEAT WATCH IS BEING UPGRADED TO AN EXCESSIVE HEAT WARNING FOR ALL AREAS FROM SAT MORNING TO NEXT WED EVENING. TONIGHT: SCT (+)TSRA ERUPTED THIS AFTERNOON ALONG NE-SW ORIENTED STATIONARY FRONT EXTENDING FROM NRN MO ACROSS ERN & SRN KS TO TX PANHANDLE THAT IS INTER- ACTING WITH A MOISTURE-RICH & OBVIOUSLY UNSTABLE AIRMASS...BOTH OF WHICH HAVE PRODUCED ++RA IN SC KS. WITH THE BOUNDARY CAMPING OUT ACROSS THESE AREAS ONLY CHANGE TO INHERITED FORECAST WAS TO RAISE POPS ALL AREAS WITH HIGHEST POPS (40-50%) ASSIGNED TO AREAS ALONG & JUST N OF THE BOUNDARY. ONCE AGAIN 50-60 MPH GUSTS ARE POSSIBLE IN THESE AREAS. SAT-WED: TSRA SHOULD END IN GENERAL W-E MANNER AS A WEAK 700-MB SHORTWAVE VACATES KS. THIS WOULD ENABLE THE STRONG MASSIVE MID-UPR HIGH COVERING MOST OF THE U.S. TO TIGHTEN IT'S GRIP...THEREBY BEGINNING YET ANOTHER PROLONGED PERIOD OF DANGEROUS HEAT FOR ALL AREAS. AS STATED IN THE HEADLINES WITH HEAT INDICES OF 105-110 PROJECTEDFOR NEARLY ALL AREAS HAVE UPGRADED THE EXCESSIVE HEAT WATCH TO AN EXCESSIVE HEAT WARNING THAT'LL BE IN EFFECT FROM SAT-WED. ON SAT...THE HEAT INDICES ACROSS CNTRL KS SHOULD REACH 103 TO 104 BUT WILL REACH 105-110 FOR REMAINDER OF THE PERIODS. REGARDLESS IT IS GOING TO BE HIDEOUSLY HOT. THU-FRI NGT: ANY CHANCE FOR TSRA SHOULD ARRIVE DURING THESE PERIODS WHEN A COLD FRONT TRIES TO SETTLE SE TOWARD CNTRL KS. BETTER CHANCES FOR TSRA WOULD OCCUR OVER CNTRL KS WHERE NO DOUBT CLOSER TO WHAT SHOULD BE A STALLING FRONT. THIS SHOULD ENABLE THE FURNACE TO BE TURNED DOWN A FEW NOTCHES BY FRI WITH HIGHS IN MID-UPR 90S PROJECTED FOR MOST AREAS. && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WEAK BOUNDARY WITH WAVE JUST WEST OF KICT WILL BE FOCUS FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST COVERAGE WILL LIKELY BE ALONG/JUST NORTH OF HIGHWAY 400. WINDS AT ALL SITES WILL BE HEAVILY INFLUENCED BY CONVECTION. CONSENSUS OF MODELS SUGGEST THAT SOUTH FLOW WILL RETURN OVER ALL BUT KSLN/KRSL BY MID MORNING SAT. CONVECTIVE DEBRIS WILL LIKELY PERSIST WELL INTO SAT MORNING GIVEN WEAK FLOW ALOFT. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 77 101 79 105 / 40 30 10 10 HUTCHINSON 76 101 79 104 / 40 30 10 10 NEWTON 76 99 79 104 / 40 30 20 10 ELDORADO 77 99 78 104 / 40 30 20 10 WINFIELD-KWLD 77 102 79 103 / 30 20 10 10 RUSSELL 72 100 77 101 / 40 30 20 10 GREAT BEND 73 101 77 103 / 40 20 10 10 SALINA 74 99 77 103 / 50 30 20 10 MCPHERSON 75 99 79 104 / 50 30 20 10 COFFEYVILLE 78 99 79 103 / 20 30 20 10 CHANUTE 76 97 78 101 / 30 30 20 10 IOLA 75 96 77 100 / 40 40 20 10 PARSONS-KPPF 77 98 78 102 / 20 30 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM 7 AM SATURDAY TO 7 PM CDT WEDNESDAY FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 29, 4:33 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 433 PM CDT FRI JUL 29 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-302145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 433 PM CDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF THE AREA...A FEW OF WHICH MAY PRODUCE GUSTS AROUND 55 MPH AND VERY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY...A FEW OF WHICH MAY PRODUCE GUSTS AROUND 50 MPH AND LOCALLY VERY HEAVY RAINS. DANGEROUS HEAT WILL GRIP THE REGION FROM SATURDAY AFTERNOON THROUGH NEXT WEDNESDAY EVENING. PLEASE REFER TO THE EXCESSIVE HEAT WARNING FOR DETAILS. A FEW THUNDERSTORMS ARE POSSIBLE OVER PRIMARILY CENTRAL KANSAS FROM WEDNESDAY AFTERNOON UNTIL THURSDAY...A FEW OF WHICH MAY PRODUCE 40 TO 50 MPH GUSTS AND VERY HEAVY RAINS. HEAT INDICES OF 103 TO 108 ARE POSSIBLE ON THURSDAY WITH THE HIGHER INDICES OCCURRING IN SOUTHEAST KANSAS. IT IS POSSIBLE THE EXCESSIVE HEAT WARNING MAY BE EXTENDED TO THURSDAY. ONE IS URGED TO LISTEN TO FORECASTS ISSUED EARLY NEXT WEEK REGARDING THE DURATION OF THIS EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Special weather statement, Jul 29, 4:07 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 407 PM CDT FRI JUL 29 2011 KSZ052-053-292130- CHASE-MARION- 407 PM CDT FRI JUL 29 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHASE AND MARION COUNTIES... AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM LINCOLNVILLE TO PEABODY...AND MOVING NORTHEAST AT 15 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. DARMOFAL
Special weather statement, Jul 29, 4:28 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 428 PM CDT FRI JUL 29 2011 KSZ052-053-292200- CHASE-MARION- 428 PM CDT FRI JUL 29 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHASE AND MARION COUNTIES... AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FLORENCE...OR 9 MILES SOUTHEAST OF MARION...AND MOVING NORTHEAST AT 15 MPH. WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Special weather statement, Jul 29, 4:41 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 441 PM CDT FRI JUL 29 2011 KSZ091-292215- HARPER- 441 PM CDT FRI JUL 29 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY... AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ANTHONY...AND MOVING NORTHEAST AT 20 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DARMOFAL
Local storm report, Jul 29, 4:58 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND GST 5 W ELMDALE 38.37N 96.74W
07/29/2011 E75 MPH CHASE KS TRAINED SPOTTER
&&
SGSSpecial weather statement, Jul 29, 5:01 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 501 PM CDT FRI JUL 29 2011 KSZ069-292230- BUTLER- 501 PM CDT FRI JUL 29 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST BUTLER COUNTY... AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CASSODAY...OR 20 MILES NORTHEAST OF EL DORADO...AND MOVING NORTHEAST AT 20 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DARMOFAL
Special weather statement, Jul 29, 5:29 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 529 PM CDT FRI JUL 29 2011 KSZ069-292300- BUTLER- 529 PM CDT FRI JUL 29 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER COUNTY... AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ROSALIA...OR 13 MILES EAST OF EL DORADO... AND MOVING EAST AT 10 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:16 AM CDT | Excessive Heat Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 13 hr |
| Jul 29, 1:58 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 47 min |
| Jul 29, 2:31 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 16 min |
| Jul 29, 3:01 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 59 min |
| Jul 29, 3:11 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 64 min |
| Jul 29, 3:55 PM CDT | Excessive Heat Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 35 hr |
| Jul 29, 4:30 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 30 min |
| Jul 29, 4:58 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.